Jump to content
Important Survey - Please Participate ×

When you finish taper, is it worse than reducing your dosage?


[Mr...]

Recommended Posts

I am considering speeding up my taper so that it will end up being just 2 weeks total. My taper is going very well - so well that I'm wondering if I even developed a tolerance to begin with. I've been taking 2-3mg of Xanax mostly in the evenings for 6 months, and I started my taper a week ago by going all the way down to 1mg (>50% reduction) before bed. After 6 days I am already down to 0.6mg (>75% reduction!) and I didn't even notice an increase in withdrawal symptoms!

 

Since I am responding so well to each of these big drops in dosage, is it possible it would be similar when I jump off? It's a tough call because I'm going on a work trip to Cancun the week after I'd be jumping off, and I'm going to have to socialize with a lot of coworkers. It could be bad news to be having a bunch of symptoms while I'm on the trip, but I'm not currently experiencing many symptoms (just trouble sleeping and an elevated heart rate - not bad).

Link to comment
Share on other sites

I am considering speeding up my taper so that it will end up being just 2 weeks total. My taper is going very well - so well that I'm wondering if I even developed a tolerance to begin with. I've been taking 2-3mg of Xanax mostly in the evenings for 6 months, and I started my taper a week ago by going all the way down to 1mg (>50% reduction) before bed. After 6 days I am already down to 0.6mg (>75% reduction!) and I didn't even notice an increase in withdrawal symptoms!

 

Since I am responding so well to each of these big drops in dosage, is it possible it would be similar when I jump off? It's a tough call because I'm going on a work trip to Cancun the week after I'd be jumping off, and I'm going to have to socialize with a lot of coworkers. It could be bad news to be having a bunch of symptoms while I'm on the trip, but I'm not currently experiencing many symptoms (just trouble sleeping and an elevated heart rate - not bad).

 

Just for clarification, tolerance has nothing to do with dependency.  Tolerance is simply the condition where your med becomes less effective, or ineffective, in is ability to relieve the symptoms of your original disorder.

 

Really glad to hear your taper is going well.  That's usually a sign that you will have residual problems once you stop.

Link to comment
Share on other sites

I am considering speeding up my taper so that it will end up being just 2 weeks total. My taper is going very well - so well that I'm wondering if I even developed a tolerance to begin with. I've been taking 2-3mg of Xanax mostly in the evenings for 6 months, and I started my taper a week ago by going all the way down to 1mg (>50% reduction) before bed. After 6 days I am already down to 0.6mg (>75% reduction!) and I didn't even notice an increase in withdrawal symptoms!

 

Since I am responding so well to each of these big drops in dosage, is it possible it would be similar when I jump off? It's a tough call because I'm going on a work trip to Cancun the week after I'd be jumping off, and I'm going to have to socialize with a lot of coworkers. It could be bad news to be having a bunch of symptoms while I'm on the trip, but I'm not currently experiencing many symptoms (just trouble sleeping and an elevated heart rate - not bad).

 

Just for clarification, tolerance has nothing to do with dependency.  Tolerance is simply the condition where your med becomes less effective, or ineffective, in is ability to relieve the symptoms of your original disorder.

 

Really glad to hear your taper is going well.  That's usually a sign that you will have residual problems once you stop.

 

What do you mean by residual problems? Thank you.

Link to comment
Share on other sites

I mean when you stop, you will probably be symptom-free.

 

Oh, awesome! If that is the case, do you think it would be crazy to just go C/T right now? That would give me the weekend to deal with any problems, and two weeks before my trip to recover. The one thing that makes me cautious is that, once I reduce my dosage, I am committed to not let myself increase it. So if I go cold turkey tonight, I will not look back unless the symptoms are really severe.

Link to comment
Share on other sites

Opened this post from underneath my blankets, with one eye closed hoping for the best...

Glad to hear builders answer. You however have not been on the benzos very long

Have a great time in Cancun, but be prepared for non tropical weather. Went there last January had lots of rain, very few beach days. Hope your luck is better, but dont forget the sweater

Link to comment
Share on other sites

×
×
  • Create New...